# SDR 99ZZZX1397

- Difficulty date: March 3, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station NX42404M
- Aircraft: N921ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496008
- System (JASC): 8011 · Engine Starter
- Part: Support
- Part number: LW18506
- Condition: Mismanufactured
- Location: Starter
- Part time: 1,804 hours
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

REAR V-BELT GROOVE CASTING MATERIAL THICKNESS OF APPROXIMATELY .024 INCH IS CONSIDERED INSUFFICIENT AND RESULTS IN THE REAR V-BELT GROOVE BEING HIGHLY PRONE TO BREAKAGE. THIS IS ONE OF THREE SEPARATE OCCURRENCES OF REAR V-BELT GROOVE BREAKAGE NOTED THAT SEEM ISOLATED TO PN LW-18506 STARTER RING GEAR SUPPORT ASSEMBLIES. ONE STARTER RING GEAR SUPPORT WAS FOUND BROKEN WHEN RECEIVED FROM THE MANUFACTURER.
